A weak approximation for the Extrema's distributions of Levy processes

Document Type: Research Paper

Authors

1 Department of Mathematical Sciences‎, ‎Shahid Beheshti‎ ‎University‎, ‎G.C‎. ‎Evin‎, ‎1983963113‎, ‎Tehran‎, ‎Iran.

2 Department of Mathematics and Statistics‎, ‎University of New‎ ‎Brunswick‎, ‎Fredericton‎, ‎N.B‎. ‎Canada E3B 5A3.

Abstract

‎Suppose that $X_{t}$ is a one-dimensional and real-valued L'evy‎ ‎process started from $X_0=0$‎, ‎which ({\bf 1}) its nonnegative‎ ‎jumps measure $\nu$ satisfying $\int_{\Bbb‎ ‎R}\min\{1,x^2\}\nu(dx)<\infty$ and ({\bf 2}) its stopping time‎ ‎$\tau(q)$ is either a geometric or an exponential‎ ‎distribution with parameter $q$ independent of $X_t$ and‎ ‎$\tau(0)=\infty.$ This article employs the Wiener-Hopf‎ ‎Factorization (WHF) to find‎, ‎an $L^{p^*}({\Bbb R})$ (where‎ ‎$1/{p^*}+1/p=1$ and $1<p\leq2$)‎, ‎approximation for the extrema's‎ ‎distributions of $X_{t}.$ Approximating the finite (infinite)-time‎ ‎ruin probability as a direct application of our findings has been‎ ‎given‎. ‎Estimation bounds‎, ‎for such approximation method‎, ‎along‎ ‎with two approximation procedures and‎ ‎several examples are explored.

Keywords

Main Subjects


L. Alili and A. E. Kyprianou Some remarks on first passage of Levy processes, the American put and pasting principles, Ann. Appl. Probab. 15(3) (2005) 2062--2080.

J. Bertoin, Levy Processes, Cambridge Univ. Press, New York, 1996.

R.N. Bracewell, The Fouier Transform and Its Applications, McGraw-Hill, 3rd edition, New York, 2000.

S. Bochner, Harmonic Analysis and The Theory of Probability, University of California Press, Berkeley, 1955.

S. Bochner, Lectures on Fourier Integrals, Annals of Math. Stud. 42, Princeton Univ. Press, NJ, 1959.

S. Borak, W. Hardle and R. Weron, Stable Distributions, in: Statistical Tools for Finance and Insurance, pp. 21--44, Springer,  Berlin, 2005. (SFB 649 Discussion Paper 2005--2008.)

D. Cruz-Uribe and A. Fiorenza, Variable Lebesgue Spaces: Foundations and Harmonic Analysis, Birkhauser, Basel, 2013.

R.A. Doney, On Wiener-Hopf factorisation and the distribution of extrema for certain stable processes, Ann. Probab. 15 (1987) 1352--1362.

N. Dunford and J.T. Schwartz, Linear Operators, Wiley-Interscience, New York, 1988.

E. Eberlein, and S. Raible, Some analytic facts on the generalized hyperbolic model, in: European Congress of Mathematics, Vol. II (Barcelona, 2000), pp. 367--378, Progr. Math. 202, Birkhauser, Basel, 2001.

F.D. Gakhov, Boundary Value Problems, Translated from the Russian, Dover Books on Advanced Mathematics, Courier Corporation, New York, 1990.

D. Kucerovsky and A.T. Payandeh Najafabadi, An approximation for a subclass of the Riemann-Hilbert problems, IMA J. Appl. Math. 74 (2009) 533--547.

D. Kucerovsky, A.T. Payandeh Najafabadi and A. Sarraf, On the Riemann-Hilbert factorization problem for positive definite functions, Positivity 23 (2015) 1--12.

A. Kuznetsov, Wiener-Hopf factorization and distribution of extrema for a family of Levy processes, Ann. Appl. Probab. 20 (2010), no. 5, 1801--1830.

A. Kuznetsov, A.E. Kyprianou and J.C. Pardo, Meromorphic Levy processes and their uctuation identities, Ann. Appl. Probab. 22 (2012), no. 3, 1101--1135.

M. Kwasnicki, J. Malecki and M. Ryznar, Suprema of Levy processes Ann. Probab. 41 (2013), no. 3B, 2047--2065.

A. Lewis and E. Mordecki, Wiener-Hopf factorization for Levy processes having negative jumps with rational transforms, Technical Report, 2005, avaibale at: A. Lewis and E. Mordecki, Wiener-Hopf factorization for Levy processes having positive

jumps with rational transforms, J. Appl. Probab. 45 (2008) 118--134.

J.H. McCulloch, Financial applications of stable distributions, Handbook of Statist. 14 (1996) 393--425.

S. Mittnik and S.T. Rachev, Alternative multivariate stable distributions and their applications to financial modeling, in: Stable processes and related topics (Ithaca, NY, 1990), pp. 107--119, Progr. Probab. 25, Birkhauser Boston, Boston, MA, 1991.

S. Mittnik and S.T. Rachev, Modeling asset returns with alternative stable distributions, Econometric rev. 12 (1993), no. 3, 261--330.

C. Necula, Modeling Heavy Tailed Stock Index Returns Using the Generalized Hyperbolic Distribution, Romanian Journal of Economic Forecasting 10 (2009), no. 2, 118--131.

J. Pandey, The Hilbert Transform of Schwartz Distributions and Application, John Wiley & Sons, New York, 1996.

A.T. Payandeh Najafabadi, Riemann-Hilbert and Statistical Inference Problems in Restricted Parameter Spaces, Doctoral Dissertation, University of New Brunswick, Department of Mathematics and Statistics, 2007.

A.T. Payandeh Najafabadi and D. Kucerovsky, On the distribution of extrema for a class of Levy processes, JPSS J. Probab. Stat. Sci. 9 (2011) 127--138.

A.T. Payandeh Najafabadi and D. Kucerovsky, Exact solutions for a class of matrix Riemann-Hilbert problems, IMA J. Appl. Math. 79 (2014), no. 1, 109--123.

S.T. Rachev, Handbook of Heavy Tailed Distributions in Finance, Elsevier Science, New York, 2003.

S. Rachev and S. Mittnik, Stable Paretian Models in Finance, John Wiley, New York, 2000.

L.C.G. Rogers, Wiener-Hopf factorization of diffusions and Levy processes, Proc. Lond. Math. Soc. 3 (1983), no. 1, 177--191.

R.L. Schilling, R. Song and Z. Vondracek, Bernstein Functions: Theory and Applications, Walter de Gruyter, New York, 2012.

I.J. Schoenberg, Metric spaces and positive-definite functions, Trans. Amer. Math. Soc. 44 (1938) 522--536.


Volume 43, Issue 6
November and December 2017
Pages 1867-1888
  • Receive Date: 26 November 2015
  • Revise Date: 27 October 2016
  • Accept Date: 28 October 2016